Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 48, NWS Albuquerque, NM

December 29, 2014

NWS Albuquerque, NM issued this wind advisory at Dec 29, 2014, 2:50 PM MST. It took effect at Dec 30, 2014, 6:00 AM MST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2014, 2:50 PM MST (21:50 UTC)
In effect from
Dec 30, 2014, 6:00 AM MST
Expired
Dec 31, 2014, 4:51 AM MST
In force
23 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS75 KABQ 292150
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MST MON DEC 29 2014

...VERY WINDY CONDITIONS TO DEVELOP WITHIN THE ALBUQUERQUE METRO
AREA...

.AN ARCTIC COLD FRONT WILL MOVE WESTWARD THROUGH GAPS AND CANYONS
OF THE SANDIA AND MANZANO MOUNTAINS LATE TONIGHT. THIS FRONT WILL
USHER IN FRIGID TEMPERATURES AND BITTERLY COLD WIND CHILLS THROUGH
WEDNESDAY. EASTERLY WINDS WILL INCREASE TUESDAY MORNING AND PEAK
THROUGH TUESDAY AFTERNOON AND EVENING BEFORE SLOWLY TAPERING OFF
BY EARLY WEDNESDAY MORNING.

NMZ519-300700-
/O.NEW.KABQ.WI.Y.0048.141230T1300Z-141231T1300Z/
ALBUQUERQUE METRO AREA-
250 PM MST MON DEC 29 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM MST
WEDNESDAY. 

* LOCATION...FROM PLACITAS SOUTHWARD ALONG THE EAST SIDE OF THE
  ALBUQUERQUE METRO AREA TO ISLETA PUEBLO...LOS LUNAS...THE RIO
  COMMUNITIES...AND ABO PASS. 

* WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...INCREASING LATE TONIGHT AND PEAKING TUESDAY AFTERNOON
  AND EVENING BEFORE TAPERING OFF EARLY WEDNESDAY MORNING.

* VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE
  EXPECTED.

* LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF
  INTERSTATE 25 AND HIGHWAY 47. STRONG WINDS WILL CAUSE LIGHT
  WEIGHT AND LOOSE OBJECTS TO BLOW AROUND...INCLUDING CHRISTMAS
  DECORATIONS. THE STRONGEST WINDS WILL IMPACT AREAS BELOW BEAR
  CANYON...TIJERAS CANYON...HELLS CANYON...COMANCHE CANYON...AND
  ABO CANYON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
5 follow-up statements
078 
WWUS75 KABQ 300556
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1056 PM MST MON DEC 29 2014

...VERY WINDY CONDITIONS TO DEVELOP WITHIN THE ALBUQUERQUE METRO
AREA EARLY TUESDAY...

.AN ARCTIC FRONT WILL SURGE WESTWARD THROUGH GAPS AND CANYONS OF
THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE SANDIA AND MANZANO 
MOUNTAINS LATE TONIGHT. COLDER AIR ASSOCIATED WITH THE FRONT
COMBINED WITH THE GUSTY WINDS WILL RESULT IN BITTERLY COLD WIND
CHILLS THROUGH WEDNESDAY BEFORE THE WINDS TAPER OFF.

NMZ519-301300-
/O.CON.KABQ.WI.Y.0048.141230T1300Z-141231T1300Z/
ALBUQUERQUE METRO AREA-
1056 PM MST MON DEC 29 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM MST
WEDNESDAY...

* LOCATION...LOCATIONS ALONG AND EAST OF INTERSTATE 25 FROM THE
  PLACITAS AREA...ALONG THE ALBUQUERQUE EASTERN FOOTHILLS...ISLETA
  PUEBLO...LOS LUNAS...RIO COMMUNITIES...AND SOUTHWARD TOWARDS
  BERNARDO...WILL SEE THE STRONGEST WINDS.

* WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE LATE TONIGHT AND EARLY TUESDAY
  MORNING. THE GUSTY WINDS MAY TAPER OFF A BIT TUESDAY AFTERNOON
  BUT WILL STRENGTHEN AGAIN TUESDAY EVENING BEFORE TAPERING OFF
  WEDNESDAY MORNING.

* VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE 
  EXPECTED. 

* LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF
  INTERSTATE 25 THROUGH THE ALBUQUERQUE METRO AND ALONG STATE ROAD
  47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE OBJECTS TO
  BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. SOME OF THE
  STRONGEST WINDS WILL IMPACT AREAS ALONG THE EASTERN FOOTHILLS
  INCLUDING BEAR...EMBUDO...AND TIJERAS CANYONS...AS WELL AS HELLS
  AND COMANCHE CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
920 
WWUS75 KABQ 301157
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 AM MST TUE DEC 30 2014

...VERY WINDY CONDITIONS TO DEVELOP WITHIN THE ALBUQUERQUE METRO
AREA TODAY...

.AN ARCTIC FRONT WILL CONTINUE TO SURGE WESTWARD THROUGH GAPS AND
CANYONS OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE SANDIA AND
MANZANO MOUNTAINS. COLDER AIR ASSOCIATED WITH THE FRONT COMBINED
WITH THE GUSTY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS
THROUGH WEDNESDAY BEFORE THE WINDS TAPER OFF.

NMZ519-302300-
/O.CON.KABQ.WI.Y.0048.141230T1300Z-141231T1300Z/
ALBUQUERQUE METRO AREA-
457 AM MST TUE DEC 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY...

* LOCATION...LOCATIONS ALONG AND EAST OF INTERSTATE 25 FROM THE 
  PLACITAS AREA...ALONG THE ALBUQUERQUE EASTERN FOOTHILLS...
  ISLETA PUEBLO...LOS LUNAS...RIO COMMUNITIES...AND SOUTHWARD 
  TOWARDS BERNARDO...WILL SEE THE STRONGEST WINDS. 

* WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING. THE GUSTY WINDS MAY
  TAPER OFF A BIT BY AFTERNOON BUT WILL STRENGTHEN AGAIN THIS
  EVENING BEFORE TAPERING OFF WEDNESDAY MORNING.

* VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE 
  EXPECTED. 

* LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF 
  INTERSTATE 25 THROUGH THE ALBUQUERQUE METRO AND ALONG STATE 
  ROAD 47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE 
  OBJECTS TO BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. SOME 
  OF THE STRONGEST WINDS WILL IMPACT AREAS ALONG THE EASTERN 
  FOOTHILLS INCLUDING BEAR...EMBUDO...AND TIJERAS CANYONS...AS 
  WELL AS HELLS AND COMANCHE CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
382 
WWUS75 KABQ 302252
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MST TUE DEC 30 2014

...VERY WINDY CONDITIONS TO CONTINUE WITHIN THE ALBUQUERQUE METRO AREA
THROUGH TONIGHT...

.AN ARCTIC AIRMASS WILL CONTINUE TO SURGE WEST THROUGH GAPS AND
CANYONS OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE SANDIA AND
MANZANO MOUNTAINS. COLDER AIR ASSOCIATED WITH THE FRONT COMBINED
WITH THE GUSTY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS
THROUGH WEDNESDAY BEFORE THE WINDS TAPER OFF.

NMZ519-310700-
/O.CON.KABQ.WI.Y.0048.000000T0000Z-141231T1300Z/
ALBUQUERQUE METRO AREA-
352 PM MST TUE DEC 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY...

* LOCATION...LOCATIONS ALONG AND EAST OF INTERSTATE 25 FROM THE 
  PLACITAS AREA...ALONG THE ALBUQUERQUE EASTERN FOOTHILLS... 
  ISLETA PUEBLO...LOS LUNAS...RIO COMMUNITIES...AND SOUTHWARD 
  TOWARDS BERNARDO...WILL SEE THE STRONGEST WINDS. 

* WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL PEAK THROUGH THIS EVENING BEFORE
  TAPERING OFF WEDNESDAY MORNING.

* VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE 
  EXPECTED. 

* LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF 
  INTERSTATE 25 THROUGH THE ALBUQUERQUE METRO AND ALONG STATE 
  ROAD 47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE 
  OBJECTS TO BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. SOME 
  OF THE STRONGEST WINDS WILL IMPACT AREAS ALONG THE EASTERN 
  FOOTHILLS INCLUDING BEAR...EMBUDO...AND TIJERAS CANYONS...AS 
  WELL AS HELLS AND COMANCHE CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
390 
WWUS75 KABQ 310440
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
940 PM MST TUE DEC 30 2014

...STRONG AND GUSTY WINDS TO PERSIST OVER PORTIONS OF THE ALBUQUERQUE
METRO AREA FOR THE REST OF TONIGHT...

.GUSTY EAST WINDS ASSOCIATED WITH AN ARCTIC AIR MASS ENTRENCHED
ACROSS EASTERN NEW MEXICO WILL CONTINUE TO BLOW THROUGH CANYONS
OF THE SANDIA AND MANZANO MOUNTAINS AND INTO RIO GRANDE VALLEY
TONIGHT. WIND CHILL TEMPERATURES WILL RANGE FROM AROUND 10 DEGREES
BELOW ZERO TO AROUND 5 DEGREES BEFORE THE GUSTY WINDS TAPER OFF
EARLY WEDNESDAY MORNING. 

NMZ519-311300-
/O.CON.KABQ.WI.Y.0048.000000T0000Z-141231T1300Z/
ALBUQUERQUE METRO AREA-
940 PM MST TUE DEC 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY...

* LOCATION...THE STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF
  INTERSTATE 25...FROM THE PLACITAS AREA ALONG THE EASTERN
  FOOTHILLS OF ALBUQUERQUE AND ISLETA PUEBLO...RIO COMMUNITIES AND
  TOWARDS BERNARDO. 

* WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL PEAK THROUGH THIS EVENING BEFORE TAPERING
  OFF AROUND SUNRISE WEDNESDAY MORNING.

* VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE 
  EXPECTED. 

* LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF
  INTERSTATE 25 THROUGH THE ALBUQUERQUE METRO AND ALONG STATE ROAD
  47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE OBJECTS TO
  BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. SOME OF THE
  STRONGEST GUSTS WILL BE OBSERVED AT THE MOUTHS OF TIJERAS AND
  EMBUDO CANYONS AS WELL AS HELLS AND COMANCHE CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
827 
WWUS75 KABQ 311151
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 AM MST WED DEC 31 2014

NMZ519-311300-
/O.CAN.KABQ.WI.Y.0048.000000T0000Z-141231T1300Z/
ALBUQUERQUE METRO AREA-
451 AM MST WED DEC 31 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE REDUCED OVER THE PAST FEW HOURS DOWNWIND OF
TIJERAS AND BEAR CANYONS IN THE ALBUQUERQUE METRO AREA. SOME BRIEF
INCREASES IN SPEED WILL BE POSSIBLE LATER THIS MORNING AFTER
SUNRISE...HOWEVER THE OVERALL TREND WILL BE FOR WINDS TO REMAIN
BELOW HAZARDOUS SPEEDS THIS MORNING. 

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 29, 11:53 AM MST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 29, 11:53 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 AM MST MON DEC 29 2014

.UPDATE...
UPDATED MAINLY TO ISSUE A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING
SNOW ACROSS NORTHEAST AND EAST CENTRAL AREAS THIS EVENING THROUGH
TUESDAY NIGHT. MODELS ARE FOCUSING THE BETTER SNOW ACCUMULATIONS
ACROSS LOWER ELEVATION ZONES OF THE NORTHEAST...PROBABLY DUE TO
THE SHALLOW NATURE OF THE COLD AIRMASS BEHIND THE BACK DOOR
FRONT. ALSO ADDED FREEZING PRECIPITATION AND SOME SLEET TO
SOUTHEAST AND FAR EAST CENTRAL AREAS WEDNESDAY THROUGH THURSDAY
MORNING.

&&

.PREV DISCUSSION...1057 AM MST MON DEC 29 2014...
.AVIATION...
18Z TAF CYCLE
A HIGH IMPACT WEATHER PERIOD IS ON THE WAY BEGINNING IN THE NEXT
24 HOURS FOR MANY AREAS OF NORTHERN AND CENTRAL NM. VFR CONDITIONS
WILL HOWEVER PREVAIL THRU THE REMAINDER OF TODAY. AN ARCTIC COLD
FRONT CURRENTLY OOZING SOUTHWARD OVER EASTERN COLORADO WILL ENTER
THE NORTHEAST AFT 00Z THEN SLIDE SOUTH THRU 09Z. CIGS WILL LOWER
TO IFR WITH HIGH CONFIDENCE AT KLVS AND KTCC BY 04Z. DETERIORATING
CONDITIONS BELOW AIRPORT MINS WITH SNOW ARE LIKELY AT KLVS AROUND
SUNRISE TUESDAY. KROW WILL GET INTO THE ACTION AS WELL BUT JUST A
FEW HOURS LATER. GAP WINDS WILL BE THE CONCERN FOR THE RIO GRANDE
VALLEY...PARTICULARLY AROUND KABQ WHERE GUSTS OF 35KTS WILL EXCEED
AIRPORT WEATHER WARNING CRITERIA BTWN 7AM AND 9AM. PLACED MVFR
CIGS LATE IN THE PERIOD FOR CENTRAL AREAS HOWEVER CONFIDENCE ONLY
MODERATE AT THIS TIME. THE REMAINDER OF TUESDAY WILL BE SOCKED IN
WITH IFR TO VLIFR CONDITIONS WITH -SN/FG OVER THE EASTERN PLAINS.

GUYER

&&

.PREV DISCUSSION...400 AM MST MON DEC 29 2014...
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL MAKE ITS WAY INTO NORTHEAST NEW MEXICO
LATE THIS AFTERNOON. THE FRONT WILL PUSH RAPIDLY SOUTH AND
SOUTHWEST OVERNIGHT. SUBFREEZING TEMPERATURES ARE EXPECTED FOR MANY
AREAS EAST OF THE CENTRAL MOUNTAINS THROUGH MUCH OF THE UPCOMING
WEEK. STRONG EAST CANYON WINDS WILL DEVELOP INTO THE RIO GRANDE
VALLEY LATE TONIGHT...CONTINUING THROUGH WEDNESDAY. EASTERLY
UPSLOPE FLOW WILL RESULT IN WIDESPREAD LIGHT SNOW ACCUMULATIONS OVER MUCH OF
EASTERN NEW MEXICO LATE TONIGHT THROUGH WEDNESDAY. MEANWHILE...A
VIGOROUS PACIFIC STORM SYSTEM WILL MOVE IN FROM THE WEST AND WITH
COLD AIR ALREADY IN PLACE...WIDESPREAD SIGNIFICANT SNOWFALL IS
POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY.

&&

.DISCUSSION...
OMEGA BLOCK CENTERED ALONG THE WRN NORTH AMERICAN COASTLINE THIS MORNING.
A DEEP UPPER LEVEL TROUGH ON THE EAST SIDE OF THE BLOCK OVER THE
PACNW STARTING TO BECOME MORE DEFINITIVE ON SATELLITE IMAGERY.
ASSOCIATED ARCTIC BACKDOOR COLD FRONT APPROACHING THE NERN
COLORADO AT 10Z. MODELS IN VERY GOOD AGREEMENT BRINGING THIS FRONT SWD
TO THE NM/CO LINE BY ABOUT SUNSET TODAY. THE FRONT WILL PLOW SOUTH
AND SOUTHWESTWARD THROUGH NE AND EAST-CENTRAL NM OVERNIGHT. STRONG
EAST CANYON WINDS WILL DEVELOP AFTER ABOUT MIDNIGHT INTO THE
MIDDLE RIO GRANDE VALLEY AND CONTINUE THROUGH THE WEDNESDAY OR
WEDNESDAY NIGHT. SHALLOW ELY UPSLOPE FLOW WILL RESULT IN
WIDESPREAD LOW STRATUS AND LIGHT SNOW FROM THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN EWD. POTENTIAL FOR FREEZING DRIZZLE ENTERS
THE PICTURE OVER THE SERN PLAINS TUESDAY WHERE IN-CLOUD ICE IS
LACKING. MODELS HOLD OFF ON VAST MAJORITY OF LIGHT SNOW UNTIL
AFTER 00Z TUESDAY AND HELD OFF ON ANY WINTER HIGHLIGHTS AS A
RESULT. LIGHT SNOW THAT FALLS OVERNIGHT WILL LIKELY RESULT IN SOME
TRAVEL IMPACTS OVER FAR NE NM AS THE BITTERLY COLD AIRMASS
ACCOMPANYING THE SNOW WILL PREVENT MELTING. GFS AND NAM AGREE THAT
GREATEST POTENTIAL FOR ELY UPSLOPE LIGHT SNOW WILL BE ON TUESDAY
AND TUESDAY NIGHT.

MODELS ARE IN VERY GOOD AGREEMENT WITH THE PLACEMENT AND TIMING OF
THE UPPER LEVEL CLOSED LOW THAT IS EXPECTED TO DROP SOUTHWARD
THROUGH THE WRN GREAT BASIN TUESDAY AND TUESDAY NIGHT. THIS LOW IS
PROGGED TO BOTTOM OUT OVER SERN CALIFORNIA WEDNESDAY MORNING
BEFORE SWINGING EWD TOWARD NM LATE-DAY WEDNESDAY AND WEDNESDAY
NIGHT/NEW YEAR'S EVE. MODELS REMAIN IN GOOD AGREEMENT THAT THE
MAIN FRONTAL SNOW BAND WILL PUSH THROUGH WRN NM LATE NEW YEAR'S
EVE NIGHT AND NEW YEAR'S MORNING. WHAT THE UPPER LOW LACKS IN MID-
LEVEL MOISTURE WILL LIKELY BE MADE UP IN THE FORM OF MID-LEVEL
ISENTROPIC UPGLIDE FROM THE SOUTHWEST FLOW ALOFT BEING FORCED UP
AND OVER THE COLD AND DENSE LOW-LEVEL AIR IN PLACE. WRAP AROUND SNOW A
GOOD BET THURSDAY NIGHT AND FRIDAY AS THE LOW...NOW CENTERED
SOMEWHERE OVER SWRN NM...IS SLOW TO MOVE EWD.

SIGNIFICANT SNOWFALL POTENTIAL CONTINUES WITH THIS SYSTEM
BUT SLIGHT CHANGES IN THE TRACK WILL MAKE MAJOR SENSIBLE WEATHER
IMPACTS. NAM ALSO HINTING AT A SUB-TROPICAL MOISTURE TAP THAT
COULD MAKE A MAJOR DIFFERENCE IN SNOW AMOUNTS. WILL HAVE TO LET
FUTURE MODELS RUNS ATTEMPT TO SORT OUT THESE IMPORTANT DETAILS.

GFS AND ECMWF IN GOOD AGREEMENT THAT A DRY NORTHWEST FLOW ALOFT
WILL DEVELOP IN THE WAKE OF THE CLOSED LOW SATURDAY INTO EARLY
NEXT WEEK.

33

&&

.FIRE WEATHER...
VENT RATES WILL BE A MIXED-BAG OF POOR TO EXCELLENT TODAY...WITH THE
NORTHWEST AND NORTHERN MOUNTAINS SHOWING THE MOST IMPROVEMENT
COMPARED TO YESTERDAY. HOWEVER...VENT RATES WILL TREND DOWN OVER THE
NEXT COUPLE OF DAYS AS AN ARCTIC COLD FRONT PUSHES SOUTHWEST ACROSS
THE FORECAST AREA. RELATIVE HUMIDITY WILL TREND UP BEHIND THE FRONT
AS TEMPERATURES TREND DOWN TO WELL BELOW NORMAL...ESPECIALLY EAST OF
THE CENTRAL MOUNTAIN CHAIN WHERE SEVERAL DAYS OF BELOW FREEZING
TEMPERATURES ARE LIKELY.

A WETTING EVENT LOOKS TO BE SHAPING-UP FOR LATE WEDNESDAY NIGHT
ACROSS FAR WESTERN PORTIONS OF THE AREA...THEN TRANSLATING EAST
ACROSS THE AREA THROUGH FRIDAY NIGHT AS AN UPPER LOW WOBBLES
EASTWARD OVER THE STATE. THE 00Z MEDIUM RANGE MODEL SOLUTIONS AGREE
ON THE TIMING...BUT DISAGREE ON THE POSITION OF THE UPPER LOW AT
144HRS. SO...STILL SOME UNCERTAINTY ON WHICH AREAS WILL BE FAVORED
FOR WETTING PRECIPITATION...BUT MODERATE TO HIGH FORECASTER
CONFIDENCE ON A DRYING/WARMING TREND BEGINNING OVER THE WEEKEND
BEHIND THE DEPARTING LOW. VENT RATES WILL LIKELY BE POOR BEHIND THE
DEPARTING LOW ON SATURDAY AND MAY EXTEND INTO SUNDAY BEFORE SOME
IMPROVEMENT NEXT MONDAY.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST
WEDNESDAY FOR THE FOLLOWING ZONES...NMZ523-527>533.

&&

44
Hazardous weather outlook, Dec 29, 5:24 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MST MON DEC 29 2014

NMZ501>540-301230-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MST MON DEC 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC COLD FRONT WILL DROP INTO NORTHEAST AND EAST CENTRAL NEW
MEXICO THIS EVENING. THE FRONT WILL PUSH THROUGH THE CANYONS OF
THE CENTRAL MOUNTAIN CHAIN AFTER MIDNIGHT. BEHIND THE FRONT...LOW
CLOUDS WITH AREAS OF LIGHT SNOW WILL DEVELOP LATE TONIGHT. STRONG
EAST CANYON WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG EAST CANYON WINDS WILL CONTINUE TUESDAY THROUGH WEDNESDAY
MORNING INTO THE MIDDLE AND LOWER RIO GRANDE VALLEY. MEANWHILE...A
POTENT UPPER LEVEL LOW WILL CROSS THE STATE LATE- DAY WEDNESDAY
THROUGH FRIDAY. SIGNIFICANT SNOWFALL IS POSSIBLE OVER MUCH OF
WESTERN AND CENTRAL NEW MEXICO. TRAVEL IMPACTS FROM SNOW DURING
THE NEW YEAR'S HOLIDAY ARE LIKELY. THE POTENTIAL FOR MIXED
SNOW...FREEZING RAIN AND SLEET EXISTS NEW YEAR'S EVE AND NEW
YEAR'S DAY OVER FAR EASTERN NEW MEXICO NEAR THE TEXAS LINE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 10:17 AM MSTWinter Weather AdvisoryABQ45 hr

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.